MAUDE Adverse Event Report: BECTON DICKINSON CAP TIP SYR LL/LS STER LF BLACK 10/TRAY; CONTAINER, LIQUID MEDICATION, GRADUATED

BECTON DICKINSON CAP TIP SYR LL/LS STER LF BLACK 10/TRAY; CONTAINER, LIQUID MEDICATION, GRADUATED
Catalog Number 308341
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Device problem code: a1205 - loose or intermittent connection patient problem code: f27 ¿ no patient involvement.
 
Event or Problem Description
Materials#: 308341 batch#: 2307934 it was reported by the customer that the caps falling off luer tips.Verbatim: rcc received a complaint via email.Email(s) attached.The customer complaint of caps falling off luer tips.Samples received from customer and from initial review the cap easily fall off compared to supplied acceptable unit.Just from feel on my inspection the rejected cap is softer in feel in compression of the product.Further investigation needed to determine the difference in this lot.Also, there is no more of this lot at our facility, but did receive multiple packs as part of the returned product 90 pcs out of 100.Open package was not returned with claim.Lot no: 2307934.
 
Event or Problem Description
No additional informatin received.
 
Additional Manufacturer Narrative
Investigation summary: ninety luer tip caps sealed and unused received by our quality team for investigation.The samples were submitted to inspection for visual characteristics (incomplete tip cap as a result of improperly filled cavities during molding (part of tip cap missing due to stripping from mold), trimming operations) and dimensional testing.No defects or issues observed.The packaging process was evaluated and there is no process step or malfunction that would cause the reported issue.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.The luer tip caps are placed in an upright position in the tray to avoid touching attachments designed to prevent finger contamination.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: miscellaneous anesthesia.Device failure: cap / shield loose / off.
 
Event or Problem Description
No additional information.

Brand Name
CAP TIP SYR LL/LS STER LF BLACK 10/TRAY
Common Device Name
CONTAINER, LIQUID MEDICATION, GRADUATED
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MDS DCHU
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18290253
Report Number2618282-2023-00106
Device Sequence Number6264652
Product Code KYW
UDI-Device Identifier30382903083412
UDI-Public(01)30382903083412
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number308341
Device Lot Number2307934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/07/2024
Not provided
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/07/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown